Alert archive / Texas / Frost Advisories in 2015
Frost Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Oct 24, 2015, 3:16 AM CDT for 14 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 25, 2015, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2015, 3:16 AM CDT (08:16 UTC)
- In effect from
- Oct 25, 2015, 1:00 AM CDT
- Expired
- Oct 25, 2015, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268 WWUS74 KAMA 240816 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 316 AM CDT SAT OCT 24 2015 OKZ001>003-TXZ001>012-016-017-242100- /O.NEW.KAMA.FR.Y.0002.151025T0600Z-151025T1400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...HEREFORD...CANYON 316 AM CDT SAT OCT 24 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. * EVENT...LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR MINIMUM TEMPERATURES TO DROP NEAR OR BELOW 36 DEGREES EARLY SUNDAY MORNING ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN AND WESTERN PORTIONS OF THE TEXAS PANHANDLE. FORMATION OF FROST WILL BE POSSIBLE ACROSS THESE AREAS. * TIMING...FROM 1 AM TO 9 AM CDT. * IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE DAMAGED BY FROST DEVELOPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NF
4 follow-up statements
599 WWUS74 KAMA 241914 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 214 PM CDT SAT OCT 24 2015 OKZ001>003-TXZ001>012-016-017-250300- /O.CON.KAMA.FR.Y.0002.151025T0600Z-151025T1400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...HEREFORD...CANYON 214 PM CDT SAT OCT 24 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... * EVENT...LIGHT WINDS AND CLEAR SKIES WILL ALLOW MINIMUM TEMPERATURES TO DROP INTO THE 33 TO 36 DEGREE RANGE TONIGHT ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN AND WESTERN PORTIONS OF THE TEXAS PANHANDLE. FORMATION OF FROST WILL BE POSSIBLE IN THESE AREAS. * TIMING...FROM 1 AM TO 9 AM CDT. * IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE DAMAGED BY FROST DEVELOPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KB
176 WWUS74 KAMA 250254 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 954 PM CDT SAT OCT 24 2015 OKZ001>003-TXZ001>012-016-017-251100- /O.CON.KAMA.FR.Y.0002.151025T0600Z-151025T1400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...HEREFORD...CANYON 954 PM CDT SAT OCT 24 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... * EVENT...LIGHT WINDS AND CLEAR SKIES WILL ALLOW MINIMUM TEMPERATURES TO DROP INTO THE 33 TO 36 DEGREE RANGE TONIGHT ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN AND WESTERN PORTIONS OF THE TEXAS PANHANDLE. FORMATION OF FROST WILL BE POSSIBLE IN THESE AREAS. * TIMING...FROM 1 AM TO 9 AM CDT. * IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE DAMAGED BY FROST DEVELOPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HL/14
484 WWUS74 KAMA 251319 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 819 AM CDT SUN OCT 25 2015 OKZ001>003-TXZ001>012-016-017-251430- /O.CON.KAMA.FR.Y.0002.000000T0000Z-151025T1400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...HEREFORD...CANYON 819 AM CDT SUN OCT 25 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * EVENT...LIGHT WINDS AND CLEAR SKIES WILL ALLOW MINIMUM TEMPERATURES TO REMAIN IN THE 33 TO 36 DEGREE RANGE EARLY THIS MORNING ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN AND WESTERN PORTIONS OF THE TEXAS PANHANDLE...LEADING TO POSSIBLE FROST FORMATION. * TIMING...THROUGH 9 AM CDT. * IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE DAMAGED BY FROST DEVELOPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KB
810 WWUS74 KAMA 251406 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 906 AM CDT SUN OCT 25 2015 OKZ001>003-TXZ001>012-016-017-251515- /O.EXP.KAMA.FR.Y.0002.000000T0000Z-151025T1400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...HEREFORD...CANYON 906 AM CDT SUN OCT 25 2015 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES WILL CONTINUE TO STEADILY WARM THIS MORNING...ENDING THE THREAT FOR ADDITIONAL FROST DEVELOPMENT. $$ KB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 23, 10:48 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Oct 23, 10:48 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1048 PM CDT FRI OCT 23 2015 .AVIATION... VFR CONDITIONS EXPECTED TO PREVAIL OVER THE NEXT 24 HOURS. WINDS WILL REMAIN LIGHT OVERNIGHT BEFORE INCREASING INTO THE 10KT TO 15KT RANGE DURING THE DAY TOMORROW. THERE IS A SLIGHT CHANCE FOR AN MVFR STRATUS BETWEEN 9Z AND 12Z AT KGUY AND KDHT BUT CONFIDENCE WAS NOT HIGH ENOUGH TO INCLUDE IN PREVAILING CONDITIONS. && .PREV DISCUSSION... /ISSUED 358 PM CDT FRI OCT 23 2015/ DISCUSSION... A PLEASANT FALL WEEKEND IS AHEAD FOR THE PANHANDLES...WITH SOME COOL LOW TEMPERATURES IN STORE PARTICULARLY SUNDAY MORNING...POSSIBLY LEADING TO PATCHY LIGHT FROST. MAINLY DRY CONDITIONS LOOK TO PERSIST UNTIL LATE NEXT WEEK. THE UPPER-LEVEL LOW PRESSURE SYSTEM THAT BROUGHT RAIN TO THE REGION EARLIER THIS WEEK HAS SINCE OPENED UP AND MOVED INTO NORTHERN NE AND THE DAKOTAS THIS AFTERNOON. AN ASSOCIATED SURFACE COLD FRONT HAS PUSHED THROUGH ALL BUT THE FAR SOUTHERN TX PANHANDLE...AND WILL CONTINUE TO MOVE THROUGH THESE AREAS LATE THIS AFTERNOON/EARLY THIS EVENING. A VERY LOW POSSIBILITY FOR AN ISOLATED SHOWER OR WEAK STORM EXISTS ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE ASSOCIATED WITH THE FRONTAL PASSAGE...BUT CHANCES STILL APPEAR TOO LOW FOR A MENTION IN THE FORECAST. PRE-FRONTAL WESTERLY WINDS HAVE BEEN MIXING OUT THE LOW-LEVEL MOISTURE AHEAD OF THE FRONT...THUS INSTABILITY REMAINS VERY WEAK...AS EVIDENCED BY THE VERY FLAT NATURE TO ANY CU THUS FAR. BETTER CHANCES FOR ANY ISOLATED CONVECTION SHOULD REMAIN SOUTH AND EAST OF THE PANHANDLES. TEMPS WILL FALL INTO THE 40S IN MOST LOCATIONS TONIGHT BEHIND THE FRONT AND MAY SEE AN UPPER 30 OR TWO IN THE FAR NORTHWEST...BUT WINDS SHOULD STAY UP ENOUGH TO KEEP LOWS FROM DROPPING TOO FAR. THE FEEL OF FALL WILL CERTAINLY BE IN THE AIR ON SATURDAY. BREEZY NORTH WINDS IN THE MORNING WILL GRADUALLY WEAKEN THROUGH THE DAY AS SURFACE HIGH PRESSURE BUILDS IN. UNDER MOSTLY SUNNY SKIES...SHOULD SEE HIGHS REACH THE MID TO UPPER 60S. THE MAIN FOCUS OVER THE WEEKEND WILL BE LOW TEMPS SATURDAY NIGHT...WHICH LOOKS TO BE THE COOLEST NIGHT OF THE SEASON THUS FAR. WINDS WILL TURN LIGHT AS THE SURFACE RIDGE EXTENDS ACROSS THE AREA...COMBINING WITH CLEAR SKIES TO PRODUCE FAVORABLE RADIATIONAL COOLING CONDITIONS. LOWS WILL LIKELY HIT 35 OR 36F IN SOME LOCATIONS...RAISING CONCERNS FOR SOME PATCHY LIGHT FROST AND POSSIBLE DAMAGE TO UNPROTECTED SENSITIVE VEGETATION. THE COOLEST TEMPS LOOK TO EXTEND IN A NORTHEAST TO SOUTHWEST CORRIDOR CUTTING ACROSS THE CWA WITHIN THE SURFACE RIDGE AXIS. TEMPERATURES WILL WARM SLIGHTLY SUNDAY INTO EARLY NEXT WEEK UNDER WEAK SHORTWAVE RIDGING ALOFT FOLLOWED BY A BRIEF PERIOD OF SOUTHWEST FLOW AHEAD OF THE NEXT UPPER TROUGH. IT LOOKS INCREASINGLY LIKELY THAT THIS PROGRESSIVE TROUGH WILL BE MOISTURE-STARVED...AND GIVEN THIS ALONG WITH THE BETTER DYNAMICS REMAINING NORTH OF THE AREA...HAVE REMOVED THE SMALL RAIN CHANCES THAT WERE IN PLACE TUESDAY/TUESDAY NIGHT. THIS SYSTEM WILL PUSH THE NEXT COLD FRONT THROUGH TUESDAY NIGHT. RAIN CHANCES MAY COME BACK INTO THE PICTURE BY THURSDAY NIGHT. HOWEVER...MODEL-TO-MODEL AND RUN-TO-RUN CONSISTENCY REMAINS QUITE POOR WITH THE HANDLING OF AN UPPER LOW/TROUGH DURING THIS TIME PERIOD...NOT SURPRISING SEVEN DAYS OUT. THERE ARE CERTAINLY INDICATIONS THAT THE NEXT ORGANIZED RAIN EVENT MAY OCCUR IN THE THURSDAY NIGHT TO SATURDAY TIMEFRAME WITH THE APPROACH OF ANOTHER LOW-LATITUDE CLOSED LOW...BUT MUCH REMAINS TO BE RESOLVED OVER THE NEXT WEEK. KB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/15
Hazardous weather outlook, Oct 24, 2:42 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 242 AM CDT SAT OCT 24 2015 OKZ001>003-TXZ001>020-241945- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 242 AM CDT SAT OCT 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S ACROSS PORTIONS OF THE PANHANDLES TONIGHT...WHICH MAY LEAD TO SOME PATCHY FROST. OTHERWISE...NO OTHER SIGNIFICANT WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO SIGNIFICANT WEATHER IS EXPECTED THROUGH THURSDAY. A SLOW MOVING UPPER LEVEL LOW MAY APPROACH THE REGION THURSDAY NIGHT INTO FRIDAY BRINGING SHOWERS AND THUNDERSTORMS. WILL MONITOR THIS SYSTEM FOR POTENTIAL HEAVY RAINFALL STARTING LATE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Frost Advisories in Texas, 2015Frost Advisories in Oklahoma, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.